Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 326, NWS Charleston, SC

October 9, 20084 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Oct 9, 2008, 10:32 AM EDT for 4 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2008, 10:32 AM EDT (14:32 UTC)
Expired
Oct 9, 2008, 11:15 AM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 091432
SVRCHS
GAC109-179-183-267-091515-
/O.NEW.KCHS.SV.W.0326.081009T1432Z-081009T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EDT THU OCT 9 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1115 AM EDT

* AT 1031 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DONALD...OR ABOUT 15 MILES NORTHWEST OF LUDOWICI...MOVING NORTHEAST
  AT 28 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DONALD...
  GLENNVILLE...
  MIDWAY...MIDWAY...
  GUM BRANCH...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3216 8178 3212 8177 3209 8172 3209 8170
      3205 8163 3201 8160 3197 8159 3196 8156
      3174 8193 3188 8206
TIME...MOT...LOC 1431Z 232DEG 24KT 3187 8191

$$
1 follow-up statement
000 
WWUS52 KCHS 091445
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 AM EDT THU OCT 9 2008

GAC109-179-183-267-091515-
/O.CON.KCHS.SV.W.0326.000000T0000Z-081009T1515Z/
LONG GA-EVANS GA-TATTNALL GA-LIBERTY GA-
1045 AM EDT THU OCT 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR NORTHWESTERN LIBERTY...EAST CENTRAL TATTNALL...SOUTHEASTERN EVANS
AND NORTH CENTRAL LONG COUNTIES...

AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GLENNVILLE...OR ABOUT 15 MILES NORTHWEST OF LUDOWICI...
MOVING NORTHEAST AT 28 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GLENNVILLE
AND MIDWAY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3216 8178 3212 8177 3209 8172 3209 8170
      3204 8162 3202 8162 3200 8161 3186 8182
      3196 8198
TIME...MOT...LOC 1445Z 232DEG 24KT 3193 8182

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 7:49 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Oct 9, 7:49 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
749 AM EDT THU OCT 9 2008

.SYNOPSIS...
LOW PRESSURE WILL GRADUALLY PASS SOUTH OF THE REGION TODAY AND
TONIGHT. THE LOW WILL THEN LINGER JUST OFFSHORE THROUGH SAT NIGHT
THEN WILL GRADUALLY DISSIPATE AND SHIFT S. HIGH PRESSURE WILL
RETURN FROM THE N SUN NIGHT AND REMAIN OVER THE AREA THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
00-06Z NAM/GFS GUIDANCE GENERALLY AGREE THAT THE UPPER
LOW/ASSOCIATED COLD POOL CENTERED ALONG THE AL/GA BORDER THURSDAY
MORNING WILL MIGRATE SE AND INTO S GA THIS AFTERNOON.
SHOWERS/THUNDERSTORMS WERE ALREADY EXPANDING WHERE LOW LEVEL
CONVERGENCE ALONG A SURFACE BOUNDARY COINCIDED WITH MID/UPPER
LEVEL COLD ADVECTION/FORCING EAST OF THE UPPER LOW.

THE CORE OF -12C TO -13C 500 MB TEMPS AND 700-500 MB LAPSE RATES
6-7 C/KM WILL BE LOCATED OVER OR CLOSE TO S/W COUNTIES OF THE
FORECAST AREA THIS AFTERNOON/EVENING. THE NAM/GFS ALSO DEPICT A
PERSISTENT BAND OF 700-300 Q VECTOR CONVERGENCE ON THE EASTERN
PERIPHERY OF THE UPPER LOW...EXTENDING INTO S/E COUNTIES OF THE
FORECAST AREA...SUGGESTING A CONTINUATION OF DEEP LAYER
FORCING/ASCENT INTO THIS EVENING.

DESPITE CLOUD COVER...BOTH MODELS DEPICT SOME DEGREE OF DIURNAL
HEATING...PUSHING HIGH TEMPERATURES INTO THE UPPER 70S/LOWER
80S...WHILE DEWPOINTS IN THE UPPER 60S/LOWER 70S PERSIST. WITH
DIURNAL WARMING...THE 0Z GFS DEPICTS A WORST CASE SCENARIO WITH
STRONGEST DESTABILIZATION...FEATURING SBCAPES 1500-2000 J/KG AND
LIFTED INDICES -5 TO -6...AND PUSHES THIS UNSTABLE REGIME FARTHEST
NORTH...SOLIDLY INTO THE FORECAST AREA. ON THE OTHER HAND...DESPITE
A SIMILAR POSITION FOR THE UPPER LOW/COLD POOL...THE NAM HOLDS
STRONGEST DESTABILIZATION SOUTH OF THE FORECAST AREA. ALSO OF NOTE...
THE GFS DEPICTS A BAND OF 0-6 KM BULK SHEAR 25-35 KNOTS OVER THE
REGION OF GREATEST INSTABILITY AND SYNOPTIC FORCING/ASCENT.

AFTER A PERIOD OF CHANCE POPS THROUGH MID MORNING...MAINTAINED
LIKELY POPS ALL AREAS FOR THIS AFTERNOON AS SHOWERS/THUNDERSTORMS
SHOULD CONTINUE TO DEVELOP/EXPAND IN COVERAGE WITH STEEPENING MID
LEVEL LAPSE RATES/LOW LEVEL DIABATIC HEATING. AS A COMPROMISE
BETWEEN THE NAM AND GFS...ADDED A MENTION OF GUSTY WINDS/SMALL
HAIL ACROSS S/SE AREAS FROM LATE MORNING THROUGH THIS
AFTERNOON...AND WILL CONTINUE TO MENTION THE POTENTIAL FOR
ISOLATED SEVERE THUNDERSTORMS WITHIN THE HAZARDOUS WEATHER
OUTLOOK. IF THE GFS SCENARIO DEVELOPS...MORE ORGANIZED SEVERE
WEATHER COULD IMPACT S/SE AREAS THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
MAINTAINED LIKELY POPS INTO THIS EVENING TO ACCOUNT FOR ONGOING
CONVECTION. THEN...0Z GFS AND 0Z NAM SOLUTIONS DIVERGE...WITH THE
NAM DEPICTING A DIURNAL DECREASE IN COVERAGE OF
SHOWERS/THUNDERSTORMS...WITH LITTLE PRECIPITATION IN THE REGION
OVERNIGHT...WHILE THE GFS MAINTAINS STRONGER MID/UPPER LEVEL
DEFORMATION AND 300K ISENTROPIC ASCENT...SUPPORTING MORE WIDESPREAD
PRECIPITATION NORTH OF THE UPPER LOW. WHILE THE DIURNAL TREND
SUGGESTED BY THE NAM APPEARS REASONABLE...CANNOT RULE OUT PERSISTENT
SHOWERS OVERNIGHT. THUS...AS A COMPROMISE INDICATED CHANCE POPS
OVERNIGHT. MEANWHILE...LOW LEVEL MOISTURE AND LIGHT WINDS SHOULD
SUPPORT AT LEAST PATCHY FOG OVERNIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE UPPER LEVEL LOW AND ITS SFC REFLECTION LOW PRES CENTER WILL
SHIFT OFFSHORE FRI MRNG. WHILE THE UPPER LEVEL LOW BEGINS TO SHIFT S
AWAY FROM THE AREA...THE SFC LOW WILL TRANSITION TO A COASTAL TROUGH
THAT LOOKS TO LINGER JUST OFFSHORE THROUGH SAT NIGHT THEN SHIFT S
AND WEAKEN. BECAUSE BOTH THE SFC AND UPPER LEVEL LOW PRES FEATURES
WILL CONTINUE TO HAVE GOOD LLVL CONVERGENCE AND DEEP MOISTURE...
PERIODS OF SHOWERS WILL STILL IMPACT THE AREA FRI THROUGH SUN.
HIGHEST POPS WILL BE FRI AND FRI NIGHT WHERE THE TROUGH WILL BE A
CLOSEST PROXIMITY TO THE COAST...SO HAVE MAINTAINED A TREND OF
LIKELY POPS NEAR THE COAST TO LOW-MID CHC POPS WELL INLAND.

AS THE COASTAL TROUGH SHIFTS S...SO WILL THE DEEPER MOISTURE AND
THUS THE BEST PRECIP CHCS FOR SAT THROUGH SUN. HAVE STUCK WITH THE
MORE PESSIMISTIC ECMWF FCST RATHER THAN A QUICKER AND MORE
OPTIMISTIC GFS DUE TO THE ECMWF BETTER INITIALIZATION AND MORE
PREFERENCE BY HPC OVER THE OPERATIONAL GFS. THIS KEEPS PRECIP GOING
OVER SRN AREAS SUN INTO MON...SO HAVE MAINTAINED SLGT CHC POPS
MAINLY S OF THE COASTAL WATERS INTO SE GA.

BY LATE MON...THE TROUGH LOOKS TO BE FAR ENOUGH S AND WEAK ENOUGH
SUCH THAT NO FURTHER PRECIP CONCERNS ARE WARRANTED. IN ADDITION...
DRIER HIGH PRES WILL BEGIN TO BUILD IN FROM THE N AND HIGH PRES WILL
REMAIN OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK.

TEMPS WILL RUN NEAR NORMAL THROUGH THE WEEKEND...AS THE PREVAILING
CLOUD/RAIN COMPLICATIONS WILL KEEP MAX TEMPS BELOW 80 AND MIN TEMPS
IN THE UPPER 50S TO LOWER 60S. AS HIGH PRES RETURNS FOR EARLY TO MID
NEXT WEEK...ABOVE NORMAL TEMPS ARE EXPECTED AS MAX TEMPS WILL JUMP
TO THE LOW-MID 80S AND MIN TEMPS REMAIN IN THE UPPER 50S TO LOWER
60S.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
E/NE OF A POTENT UPPER LOW...SHOWERS/THUNDERSTORMS WILL CONTINUE TO
EXPAND IN COVERAGE THIS MORNING AND WILL REMAIN NUMEROUS THIS
AFTERNOON/EVENING. GREATER INSTABILITY/PROXIMITY TO THE UPPER LOW
INCREASES CONFIDENCE IN THUNDERSTORMS AT KSAV...JUST ABOUT ANY
TIME BUT MOST LIKELY BETWEEN 17Z-21Z. THUS...MAINTAINED A TEMPO
GROUP FOR THUNDER AT KSAV. AT KCHS...CONFIDENCE ONLY SUFFICIENT TO
JUSTIFY A MENTION OF PM CBS WITHIN THE 12Z TAFS. MEANWHILE...DUE
TO LOW LEVEL MOISTURE...AT LEAST A COUPLE OF HOURS OF TEMPO MVFR
OR LOWER CEILINGS APPEAR LIKELY AT BOTH TERMINALS THIS MORNING.
THEN...EXPECT GRADUAL IMPROVEMENT TO VFR CONDITIONS TOWARD MIDDAY.
TONIGHT...LOW LEVEL MOISTURE AND LIGHT WINDS SHOULD FAVOR
DETERIORATION TO PREVAILING MVFR CONDITIONS BY AROUND 04Z...AND
IFR CONDITIONS WILL PROBABLY DEVELOP AFTER 06Z.

EXPECT AMENDMENTS TODAY AS NEAR TERM CONVECTIVE TRENDS COME INTO
FOCUS.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS ARE
POSSIBLE FRI THROUGH SAT NIGHT AS THE STORM SYSTEM LINGERS JUST
OFFSHORE. VFR CONDITIONS RETURN EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS IN FROM THE N.

&&

.MARINE...
IN THE WAKE OF A WARM FRONT THAT HAD PUSHED ONSHORE...THURSDAY
MORNING S/SE WINDS HAD AVERAGED 15-20 KNOTS...AND 6 FT SEAS
CONTINUED TO PUSH INTO THE OUTER GA WATERS. WAVE WATCH GUIDANCE
CONTINUES TO ADVERTISE SEAS SUBSIDING BELOW 6 FT ACROSS THE OUTER
GA WATERS BY MIDDAY...ACCOMPANIED BY DIMINISHING WINDS... AND THE
ONGOING SCA FOR AMZ374 MAY BE DISCONTINUED BY NOON.
ELSEWHERE...WINDS/SEAS WILL MOST LIKELY REMAIN BELOW SCA LEVELS
THROUGH TONIGHT.

SFC LOW PRES INLAND WILL SHIFT INTO THE WATERS FRI AND LINGER OVER
THE WATERS THROUGH SUN...ALTHOUGH TRANSITIONING TO AN OPEN COASTAL
TROUGH. AS HIGH PRES STARTS TO BUILD IN FROM THE N BEHIND THE LOW...
A FAIRLY STRONG PINCHED GRADIENT WILL DEVELOP OVER THE WATERS MAKING
FOR A PERSISTENT NE FLOW. SCA CONDITIONS LOOK QUITE LIKELY SAT
THROUGH MON AND POSSIBLY INTO TUE...AS WINDS MAY OCCASIONALLY TOP 20
KT BUT MORE LIKELY SUE TO SEAS WHICH WILL TOP 6 FT. THE OUTER GA
WATERS WILL HAVE THE LONGEST DURATION DUE TO THE PROLONGED ELEVATED
SEAS...BUT AS HIGH PRES MOVES OVER THE WATERS TUE INTO WED
CONDITIONS OVER ALL WATERS WILL DROP BELOW SCA LEVELS MID NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ374.

&&
Hazardous weather outlook, Oct 9, 4:05 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
405 AM EDT THU OCT 9 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-101000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
405 AM EDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SEVERE THUNDERSTORMS...AN UPPER LEVEL LOW PRESSURE WILL MOVE INTO
SOUTHERN GEORGIA THIS AFTERNOON. THE ASSOCIATED COLD AIR ALOFT
WILL COMBINE WITH A WARM AND HUMID AIRMASS AT THE SURFACE TO
SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS FROM LATE THIS MORNING
INTO EARLY THIS EVENING. ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME
SEVERE WITH HAIL AT LEAST AS LARGE AS PENNIES AND DAMAGING WIND
GUSTS EXCEEDING 60 MPH.

ANY SEVERE THUNDERSTORMS WILL MOST LIKELY OCCUR BETWEEN NOON AND 8
PM ACROSS SOUTHEAST GEORGIA...ESPECIALLY SOUTH OF MILLEN AND
SYLVANIA. THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MAY ALSO
EXTEND INTO SOUTHEAST SOUTH CAROLINA ALONG AND EAST OF INTERSTATE
95...PERHAPS AS FAR NORTH AS EDISTO BEACH...AND INTO ADJACENT
COASTAL WATERS FROM ALTAMAHA SOUND TO EDISTO BEACH.

YOU SHOULD MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. YOU CAN
OBTAIN THE LATEST INFORMATION FROM NOAA WEATHER RADIO ALL
HAZARDS...LOCAL TELEVISION OR OTHER LOCAL NEWS SOURCE. INFORMATION
IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Oct 9, 8:15 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 AM EDT THU OCT 9 2008

GAZ099-114-091300-
CANDLER-TATTNALL-
815 AM EDT THU OCT 9 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CANDLER AND NORTHWESTERN
TATTNALL COUNTIES THROUGH 900 AM EDT...

AT 813 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR COBBTOWN...OR ABOUT
10 MILES SOUTH OF METTER...MOVING NORTH AT 25 MPH.

AREAS IN AND AROUND ALINE...COBBTOWN AND METTER WILL BE IMPACTED
THROUGH 900 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Oct 9, 8:36 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 AM EDT THU OCT 9 2008

GAZ087-088-099-100-091315-
BULLOCH-CANDLER-JENKINS-SCREVEN-
836 AM EDT THU OCT 9 2008

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL SCREVEN...JENKINS...
NORTHWESTERN BULLOCH AND EASTERN CANDLER COUNTIES THROUGH 915 AM
EDT...

AT 836 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM METTER TO EXCELSIOR...OR ALONG A LINE EXTENDING FROM
METTER TO 7 MILES SOUTHEAST OF METTER...MOVING NORTH AT 33 MPH.

AREAS IN AND AROUND BUTTS...EMMALANE...HOPEULIKIT...METTER...
MILLEN...PORTAL...PULASKI...REGISTER...ROCKY FORD AND SCARBORO WILL
BE IMPACTED THROUGH 915 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Oct 9, 10:05 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EDT THU OCT 9 2008

GAZ114-137-091445-
LONG-TATTNALL-
1005 AM EDT THU OCT 9 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TATTNALL AND
NORTHWESTERN LONG COUNTIES THROUGH 1045 AM EDT...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
NOBLE...OR ABOUT 9 MILES EAST OF SURRENCY...MOVING NORTHEAST AT 26
MPH.

AREAS IN AND AROUND DONALD AND GLENNVILLE WILL BE IMPACTED THROUGH
1045 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Oct 9, 10:20 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     3 W REIDSVILLE          32.09N 82.17W
10/09/2008                   TATTNALL           GA   PUBLIC

            A 50 FOOT TALL PECAN TREE ABOUT 3 TO 4 FT IN DIAMETER WAS
            BLOWN DOWN. AN 8 BY 10 FOOT ALUMINUM SHED WAS BLOWN OVER.
            SHINGLES BLOWN OFF A PORCH ROOF WITH SMALL HAIL COVERING
            THE FLOOR OF THE PORCH AND PARTS OF THE YARD. ONE HOUSE
            WINDOW BLOWN OUT.

&&

33
Local storm report, Oct 9, 10:23 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1023 AM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     1 S REIDSVILLE          32.07N 82.12W
10/09/2008                   TATTNALL           GA   PUBLIC

            A 50 FOOT TALL PECAN TREE ABOUT 3 TO 4 FT IN DIAMETER WAS
            BLOWN DOWN. AN 8 BY 10 FOOT ALUMINUM SHED WAS BLOWN OVER.
            SHINGLES BLOWN OFF A PORCH ROOF WITH SMALL HAIL COVERING
            THE FLOOR OF THE PORCH AND PARTS OF THE YARD. ONE HOUSE
            WINDOW BLOWN OUT.

&&

REB
Local storm report, Oct 9, 10:27 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 AM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     1 S REIDSVILLE          32.07N 82.12W
10/09/2008                   TATTNALL           GA   LAW ENFORCEMENT

            ROOFS WERE BLOWN OFF OF SEVERAL HOMES. NUMEROUS TREES
            WERE REPORTED DOWN. ROOF DAMAGE WAS ALSO REPORTED ON
            SEVERAL MOBILE HOMES.

&&

REB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:35 PM EDTAreal Flood AdvisoryCHSBulloch, Jenkins, Screven115 min
Oct 9, 12:48 PM EDTSevere Thunderstorm WarningCHSLiberty, Long27 min
Oct 9, 1:14 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty46 min
Oct 9, 1:18 PM EDTSevere Thunderstorm WarningCHSEffingham57 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.